MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CANNULATED SCREW PARTIALLY THREADED/52MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CANNULATED SCREW PARTIALLY THREADED/52MM; SCREW, FIXATION, BONE
Model Number 214.552
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: reporter is synthes sales consultant.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown trauma procedure performed on (b)(6) 2019, the thread of a 52mmx4.5mm cannulated screw (partially threaded) came unraveled and broke off into the bone of a patient upon insertion of a guide wire.Fragments were generated, and it was unknown if they were removed easily.There was a surgical delay of five (5) minutes.Another screw was used to complete the procedure.Procedure was completed successfully.There was no patient consequence reported.Concomitant device: unknown guide wire (part # unknown, lot # unknown, quantity 1).This report is for one (1) 4.5mm cannulated screw partially threaded.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: the 4.5 mm cannulated screw partially threaded/ 52 mm (part # 214.552, lot # unknown) was received at us cq with part of the screw thread unraveled.X-rays were sent to us cq and it was confirmed that the threads peeled intraoperatively.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was completed, the outer diameter of the threaded shaft, measured and is within specification based on relevant drawing.Document/specification review: the relevant drawing(s) was reviewed; a dhr review could not be performed since the lot number is unknown.A dhr file could not be found under part 214.552/lot 1605111 combination.A visual inspection at cq was performed and a lot number could not be identified.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM CANNULATED SCREW PARTIALLY THREADED/52MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8511597
Report Number2939274-2019-57452
Device Sequence Number13898324
Product Code HWC
UDI-Device Identifier10886982154224
UDI-Public(01)10886982154224
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214.552
Device Catalogue Number214.552
Device Lot Number1605111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2019
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer05/10/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date05/13/2019
Patient Sequence Number1